Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 62, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 18, 2006, 4:37 AM EDT for 6 counties in Florida. It took effect at May 18, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2006, 4:37 AM EDT (08:37 UTC)
- In effect from
- May 18, 2006, 1:00 PM EDT
- Expired
- May 18, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 180837 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 437 AM EDT THU MAY 18 2006 FLZ047-054-059-064-147-180945- /O.CAN.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD- 437 AM EDT THU MAY 18 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE FIRE WEATHER WATCH. $$ FLZ041-044>046-053-058-141-144-190000- /O.UPG.KMLB.FW.A.0052.060518T1700Z-060519T0000Z/ /O.NEW.KMLB.FW.W.0062.060518T1700Z-060519T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE- 437 AM EDT THU MAY 18 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUE BELOW 35 PERCENT THIS AFTERNOON FOR INTERIOR AND COASTAL VOLUSIA COUNTIES. WESTERLY WINDS WILL SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL AND DELAY THE ONSET OF THE SEA BREEZE FROM COCOA BEACH SOUTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ RW
1 follow-up statement
000 WWUS82 KMLB 190009 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 809 PM EDT THU MAY 18 2006 ...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING... FLZ041-044>046-053-058-144-191000- /O.EXP.KMLB.FW.W.0062.000000T0000Z-060519T0000Z/ /O.NEW.KMLB.FW.A.0053.060519T1700Z-060520T0000Z/ /O.NEW.KMLB.FW.A.0054.060520T1700Z-060520T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 809 PM EDT THU MAY 18 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A SECOND FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS EVENING. DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ON BOTH FRIDAY AND SATURDAY AFTERNOON FOR MUCH OF EAST CENTRAL FLORIDA. WESTERLY WINDS WILL SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL AND DELAY THE ONSET OF THE SEA BREEZE FROM COCOA BEACH SOUTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ141-191000- /O.EXP.KMLB.FW.W.0062.000000T0000Z-060519T0000Z/ /O.NEW.KMLB.FW.A.0053.060519T1700Z-060520T0000Z/ COASTAL VOLUSIA- 809 PM EDT THU MAY 18 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS EVENING. DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FRIDAY AFTERNOON FOR COASTAL VOLUSIA COUNTY. WESTERLY WINDS WILL SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL AND DELAY THE ONSET OF THE SEA BREEZE FROM COCOA BEACH SOUTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ147-191000- /O.NEW.KMLB.FW.A.0053.060519T1700Z-060520T0000Z/ NORTHERN BREVARD- 809 PM EDT THU MAY 18 2006 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FRIDAY AFTERNOON FOR NORTHERN BREVARD COUNTY. WESTERLY WINDS WILL SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL AND DELAY THE ONSET OF THE SEA BREEZE FROM COCOA BEACH SOUTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 18, 3:04 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 18, 3:04 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 304 AM EDT THU MAY 18 2006 ...WARMING TREND THROUGH THE WEEKEND... ...SMALL RAIN CHANCES FOR EARLY NEXT WEEK... .DISCUSSION... TODAY/TONIGHT...NEARLY VERTICALLY STACKED LARGE SURFACE-500MB LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES/NORTHEAST MOVES LITTLE NEXT 24 HOURS RESULTING IN CONTINUED NORTHWEST FLOW ALOFT FOR CENTRAL FLORIDA. TIME-HEIGHT CROSS SECTION FOR CENTRAL FLORIDA SHOWED A VERY DRY AIR MASS BETWEEN 700-300MB WHICH WILL KEEP SKIES MOSTLY CLEAR. TEMPS A COUPLE OF DEGREES BELOW NORMAL MAKING FOR ANOTHER PLEASANT DAY/NIGHT. FRI...FRONT MOVING OFF THE EASTERN SEABOARD WILL KEEP AXIS OF SURFACE RIDGE SUPPRESSED OVER THE SOUTHERN GULF/SOUTH FLORIDA. THE RESULTANT WESTERLY FLOW WILL ALLOW AIR MASS TO CONTINUE TO WARM AND EXPECT TEMPS TO BE SLIGHTLY ABOVE NORMAL. LITTLE MOISTURE TO WORK WITH AS PRECIPITABLE WATER IS ONLY PROGGED TO BE AROUND AN INCH SO DRY FORECAST CONTINUES. SAT-SUN...GFS SHOWS BROAD TROUGH OVER THE EASTERN U.S. LIFTING AND RIDGING ALOFT BUILDING BACK ACROSS THE AREA WITH SURFACE RIDGE AXIS SHIFTING INTO THE EAST GULF/CENTRAL PENINSULA. PRECIPITABLE WATER PROGGED TO ONLY INCREASE TO A LITTLE OVER AN INCH...SO THIS LOOKS LIKE A DRY SETUP. THE INCREASED RIDGING ALOFT COMBINED WITH WARMING 850 MB TEMPS ALSO POINT TO QUITE HOT CONDITIONS. LATEST MOS IS SHOWING SOME MID 90S OVER THE INTERIOR BOTH DAYS. IT DOESNT LOOK AS HOT ALONG THE COAST DUE TO WEAKENED GRADIENT WHICH SHOULD ALLOW SEA BREEZE TO MOVE INLAND. MON-WED...THE LATEST GFS HAS BACKED OFF OF MOISTURE INFLUX FROM THE SOUTH MON AS LOW LEVEL RIDGE AXIS REMAINS ACROSS THE AREA. BY TUE IT SHOWS MOISTURE GETTING SHUNTED EAST AS WEAK MID/UPPER TROUGH IN THE GULF SHIFTS EAST AND NORTHWEST FLOW ALOFT DEVELOPS ACROSS THE AREA. WILL LEAVE SLIGHT CHANCE FOR AFTERNOON/EVENING STORMS SINCE THERE HAS BEEN SOME RUN TO RUN DIFFERENCES IN THE MODEL. ALSO SINCE IT WILL LIKELY BE REAL HOT OVER THE WEEKEND...JUST A SMALL INFLUX OF MOISTURE SHOULD BE ABLE TO SET OFF ISOLATED STORMS. && .MARINE...MODERATE OFFSHORE FLOW WITH SEAS 1-2 FEET NEARSHORE AND 2-4 FEET WELL OFFSHORE. AFTERNOON SEA BREEZE WILL GIVE AN ONSHORE COMPONENT TO THE WINDS NEAR THE COAST. FRI-MON...SURFACE RIDGE AXIS BUILDING BACK NORTHWARD WILL RESULT IN DECREASING WINDS. OFFSHORE WINDS IN THE NORTH MIGHT BE NEAR 15 KNOTS IN THE NORTH ON FRI...THEN OVER THE WEEKEND WINDS EXPECTED TO BE 10 KNOTS OR LESS. && .AVIATION...VFR. LOCAL MIFG AROUND SUNRISE. && .FIRE WEATHER...INTERIOR SURFACE DEW POINTS IN THE MID 50S NOW AND AM EXPECTING THEM TO GO LOWER AS THE DAY WARMS UP AND DRIER AIR MIXES DOWN. WILL ISSUE RED FLAG FOR DURATION OF RH BELOW 35 PERCENT INTERIOR AND REVISIT COASTAL VOLUSIA FOR DURATION OF LOW RH DUE TO WEST WINDS HOLDING BACK SEA BREEZE. FRI-SUN...WITH WARMING TEMPS AND NO RAINFALL FORECAST...THERE MAY BE CONTINUED FIRE WEATHER CONCERNS...THOUGH MOS GUIDANCE DOES NOT INDICATE RH VALUES BELOW 35 PERCENT YET. NAM SHOWS MUCH LOWER RH VALUES FRI/SAT THAN TODAY...BUT WILL HOLD OFF ON FIRE WEATHER WATCH FOR FRI AND LET NEXT SHIFT EVALUATE FURTHER. && .PRELIMINARY POINT TEMPS/POPS... DAB 86 62 90 64 / 0 0 0 0 MCO 87 65 91 67 / 0 0 0 0 MLB 84 63 87 67 / 0 0 0 0 VRB 84 62 87 65 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING INTERIOR COUNTIES AND VOLUSIA THIS AFTERNOON. && SHORT TERM...WIMMER LONG TERM....LASCODY
Hazardous weather outlook, May 18, 4:25 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 425 AM EDT THU MAY 18 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 182030- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 425 AM EDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... DRIER AIR MIXING DOWN TO THE SURFACE WILL LOWER DEW POINTS AND PRODUCE 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT IN THE INTERIOR AND COASTAL VOLUSIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW RELATIVE HUMIDITY OVER THE INTERIOR WILL CONTINUE TO BE A CONCERN FRIDAY AND SATURDAY. THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE AFTERNOON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.